Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 17, NWS New Orleans, LA

April 29, 2014Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Apr 29, 2014, 10:12 PM CDT for Jackson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 10:12 PM CDT (03:12 UTC)
Expired
Apr 30, 2014, 12:15 AM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Jackson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3284 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3284 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
3.5
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WGUS54 KLIX 300312
FFWLIX
MSC059-300515-
/O.NEW.KLIX.FF.W.0017.140430T0312Z-140430T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1012 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA...

* UNTIL 1215 AM CDT

* AT 1008 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SEVERAL ROADS 
  ARE CLOSED ACROSS THE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE AND
  VANCLEAVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3035 8843 3031 8847 3031 8850 3034 8853
      3036 8862 3033 8873 3038 8882 3036 8882
      3037 8885 3037 8886 3039 8882 3042 8888
      3071 8888 3074 8866 3074 8841 3034 8839

$$
2 follow-up statements
520 
WGUS74 KLIX 300456
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 PM CDT TUE APR 29 2014

MSC059-300515-
/O.CON.KLIX.FF.W.0017.000000T0000Z-140430T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MS-
1156 PM CDT TUE APR 29 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
JACKSON COUNTY...

AT 1146 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TWO AREAS 
WITHIN JACKSON COUNTY STILL HAVE IMPASSIBLE ROADWAYS DUE TO 
FLOODING. ONE AREA WAS IN VANCLEAVE AND THE OTHER IN EASTERN 
PORTIONS OF THE COUNTY. 

AT 1146 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
HEAVIEST RAINS WERE MOVING OUT OF JACKSON COUNTY INTO ALABAMA. SOME 
LINGERING SHOWERS WITH MODERATE RAINFALL MAY QUICKLY PASS THROUGH 
JACKSON COUNTY THROUGH 2 AM BUT IS NOT ANTICIPATED TO AUGMENT 
FLOODING. 

PLEASE NOTE THAT METEOROLOGISTS CONTINUE TO CLOSELY MONITOR THE 
SITUATION AS THE ACTUAL BOUNDARY THAT THE RAIN IS FOCUSING ON IS 
MOVING VERY LITTLE. IF REDEVELOPMENT TAKES PLACE...THEN A REISSUANCE 
OF FLASH FLOOD WARNINGS MAY BE REQUIRED OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3035 8843 3031 8847 3031 8850 3034 8853
      3036 8862 3033 8873 3038 8882 3036 8882
      3037 8885 3037 8886 3039 8882 3042 8888
      3071 8888 3074 8866 3074 8841 3034 8839

$$

24/RR
043 
WGUS74 KLIX 300516
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1216 AM CDT WED APR 30 2014

MSC059-300525-
/O.EXP.KLIX.FF.W.0017.000000T0000Z-140430T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MS-
1216 AM CDT WED APR 30 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR JACKSON COUNTY...

ADDITIONAL RAINFALL MAY STILL OCCUR THROUGH 3 AM IN JACKSON COUNTY. 
STAY INFORMED IN THE EVENT A REISSUANCE BECOMES NECESSARY TONIGHT. 
DRIER AIR IS APPROACHING FROM THE WEST AND IS EXPECTED TO BRING AN 
END TO THE HEAVY RAIN THREAT AROUND 3 AM. 

LAT...LON 3035 8843 3031 8847 3031 8850 3034 8853
      3036 8862 3033 8873 3038 8882 3036 8882
      3037 8885 3037 8886 3039 8882 3042 8888
      3071 8888 3074 8866 3074 8841 3034 8839

$$

24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 9:33 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 29, 9:33 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 PM CDT TUE APR 29 2014

.UPDATE...
REGIONAL RADARS ARE STILL BUSY WITH TRAINING CONVECTION EAST OF
THE PEARL RIVER THIS EVENING. SMALL ROTATIONS MAY STILL DEVELOP IN THIS
CONVECTION. ERGO...WE EXTENDED THE TORNADO WATCH 116 UNTIL 04Z
FOR THE MISSISSIPPI COAST. THE SURFACE FLOW HAS BECOME MORE
SOUTHWESTERLY AND THUS DECREASING VEERING WINDS WITH HEIGHT. THE
TREND SHOULD DECREASE THE THREAT OF ROTATING STORMS BY MIDNIGHT
ACROSS THE REST OF THE AREA. AS A RESULT...THE WATCH WAS ALLOWED
TO EXPIRE ACROSS EAST CENTRAL LOUISIANA AND EXTREME SOUTHWEST
MISSISSIPPI. MADE SOME MODIFICATIONS TO FIT ONGOING TREND.
OTHERWISE...AFN PACKAGE IS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 419 PM CDT TUE APR 29 2014/

UPDATE...

DISCUSSION WILL BE SHORT AS WE ARE WORKING SEVERE WEATHER IN OUR
AREA...AS WELL AS PROVIDING WARNING BACKUP FOR WFO MOBILE DUE TO
LIGHTNING STRIKES AT THEIR OFFICE.

SYNOPSIS...

LOW PRESSURE NORTHWEST OF BATON ROUGE ALONG FRONT EXTENDING FROM
NEAR COLUMBUS MISSISSIPPI TO LAKE CHARLES LOUISIANA. OUTFLOW
BOUNDARY THAT WAS NEAR THE LOUISIANA COAST EARLIER HAS LIFTED
NORTHWARD ACROSS THE AREA. ISOLATED SEVERE CONVECTION DEVELOPING
IN A VERY UNSTABLE AIRMASS AND PRODUCING LOCALLY HEAVY RAIN AS
WELL. DEW POINTS UPPER 60S NORTH TO MID 70S FAR SOUTH...WITH
TEMPERATURES IN THE 80S WHERE CONVECTION HAS NOT COOLED THE LOCAL
AIRMASS.

SHORT TERM...

FRONT WILL MOVE SLOWLY EASTWARD AND SHOULD BE EAST OF THE
AREA...ALBEIT BARELY...BY WEDNESDAY MORNING AS FRONT PARALLELS
UPPER FLOW. CONVECTION SHOULD WIND DOWN THIS EVENING AS WE LOSE
SURFACE HEATING. MAY BE SOME ISOLATED SHOWERS IMMEDIATELY BEHIND
THE FRONT THROUGH THURSDAY...BUT THIS SHOULD BE MAINLY OVER THE
COASTAL WATERS AND POSSIBLY LOWER PLAQUEMINES PARISH. IT IS
POSSIBLE THAT RAIN COULD SPREAD A LITTLE FURTHER NORTHWEST ON
FRIDAY AS A STRONG IMPULSE MOVES THROUGH THE BASE OF THE TROF.

MONITORING POTENTIAL FOR MINOR COASTAL FLOODING. HAD SOME MINOR
ISSUES RIGHT AT HIGH TIDE AT MIDDAY NEAR WAVELAND. WITH FRONTAL
BOUNDARY REACHING THAT AREA OVERNIGHT...WINDS SHOULD SHIFT FROM
SOUTHEAST TO NORTH. THIS WILL QUIT PUSHING WATER INTO BAY ST.
LOUIS...SO WILL NOT ISSUE COASTAL FLOOD ADVISORY AT THIS TIME.

COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT WITH
TEMPERATURES ABOUT 5-10 DEGREES BELOW NORMAL FOR WEDNESDAY NIGHT
INTO FRIDAY. 35

LONG TERM...

RIDGING MOVES INTO THE AREA FOR THE WEEKEND AND EARLY NEXT WEEK
WITH DRY WEATHER ANTICIPATED THROUGH THE EXTENDED PERIOD.
TEMPERATURES SHOULD RECOVER TO NEAR TO SLIGHTLY ABOVE NORMAL FOR
HIGHS AND NEAR TO SLIGHTLY BELOW NORMAL ON LOWS WITH DRY AIR IN
PLACE. 35

AVIATION...

VARIABLE CONDITIONS OCCURRING ACROSS THE AREA WITH MOST CEILINGS
IN THE MVFR RANGE. PRECIPITATION IS OCCASIONALLY LOWERING CEILINGS
TO IFR. ANTICIPATE THAT CONVECTION WILL NOT BE MENTIONED IN THE
00Z TAF PACKAGE WITH THE POSSIBLE EXCEPTION OF KMCB. MOST
TERMINALS SHOULD NOT SEE FOG AROUND SUNRISE...WITH THE POSSIBLE
EXCEPTION OF KMCB. 35

MARINE...

WILL HOLD ONTO EXERCISE CAUTION FOR SEVERAL MORE HOURS...UNTIL
05Z...WITH THE EXCEPTION OF LAKE PONTCHARTRAIN AND THE INNER
WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER. WIND FIELDS
SHOULD RELAX BRIEFLY AS FRONT MOVES INTO THE COASTAL WATERS...WITH
WINDS INCREASING AGAIN WEDNESDAY NIGHT INTO THURSDAY AS DRIER AIR
REACHES THE MARINE AREA. WINDS SHOULD SUBSIDE BY THURSDAY NIGHT
WITH RELATIVELY BENIGN CONDITIONS EXPECTED FOR THE WEEKEND. 35

DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             SEVERE WEATHER OPERATIONS
             SEVERE WEATHER OPERATIONS FOR WFO MOBILE

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  76  48  71 /  40  10   0   0
BTR  59  78  49  73 /  30  10   0  10
ASD  64  80  52  73 /  50  20  10  10
MSY  65  79  57  72 /  50  20  10  10
GPT  67  81  56  74 /  60  30  10  10
PQL  65  80  53  73 /  60  40  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 29, 4:43 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT TUE APR 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-292145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
443 AM CDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WILL BE HIGHER
WIND GUSTS AND HAIL FROM THE STRONGER STORMS. SOME LOCALIZED
HEAVY RAINFALL MAY RESULT IN BRIEF PONDING OF WATER. THE AREA OF
GREATER THREATS SHOULD BE EAST OF THE I-55 CORRIDOR...PARTICULARLY
OVER SOUTHEAST MISSISSIPPI.

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL
LAW ENFORCEMENT.

24/RR

In the hours before

Special weather statement, Apr 29, 6:11 PM CDT, 4 hours 1 minute before
MSZ081-082-300015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PASS CHRISTIAN AND LONG
BEACH...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LONG BEACH...GULFPORT...GULFPORT AIRPORT...LYMAN...BILOXI...
SAUCIER AND ST. MARTIN.

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE
IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL
ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 29, 7:01 PM CDT, 3 hours 11 minutes before
MSZ081-082-300100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
701 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORMS CONTINUE OVER JACKSON COUNTY...HARRISON
COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN HARRISON AND JACKSON
COUNTIES...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ST. MARTIN...OCEAN SPRINGS...GULF PARK ESTATES...GAUTIER...
PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FUNNEL CLOUDS WERE SPOTTED NEAR THE GULFPORT AIRPORT. BRIEF FUNNEL
CLOUDS WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHERN HARRISON COUNTY
UNTIL 845 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
Special weather statement, Apr 29, 7:48 PM CDT, 2 hours 24 minutes before
LAZ037-039-050-071-300145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 PM CDT TUE APR 29 2014

...CLUSTER OF STRONG THUNDERSTORMS AFFECTING ST. HELENA
PARISH...LIVINGSTON PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON
PARISH...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GREENSBURG AND
TANGIPAHOA...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...AMITE...ROSELAND...TANGIPAHOA...KENTWOOD...WILMER AND MOUNT
HERMAN.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Apr 29, 8:37 PM CDT, 1 hour 35 minutes before
LAZ039-071-300230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING NORTHERN TANGIPAHOA
PARISH...WASHINGTON PARISH...

AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FRANKLINTON...MOVING EAST AT
35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...FRANKLINTON...ENON...BOGALUSA...VARNADO AND ANGIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 29, 8:52 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
852 PM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     FLASH FLOOD      VANCLEAVE               30.54N 88.67W
04/29/2014                   JACKSON            MS   EMERGENCY MNGR

            SEVERAL ROADS IMPASSABLE.

0842 PM     FLASH FLOOD      ST. MARTIN              30.44N 88.87W
04/29/2014                   HARRISON           MS   EMERGENCY MNGR

            SEVERAL ROADS IMPASSABLE.

0843 PM     FLASH FLOOD      BILOXI                  30.42N 88.93W
04/29/2014                   HARRISON           MS   BROADCAST MEDIA

            NUMEROUS ROADS FLOODED.

0843 PM     FLASH FLOOD      GULFPORT                30.39N 89.07W
04/29/2014                   HARRISON           MS   BROADCAST MEDIA

            NUMEROUS ROADS FLOODED.

&&

MM
Special weather statement, Apr 29, 10:08 PM CDT, 4 minutes before
MSZ082-300415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 PM CDT TUE APR 29 2014

...STRONG THUNDERSTORM AFFECTING JACKSON COUNTY...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF ESCATAWPA...OR ABOUT 3 MILES
WEST OF WADE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:24 PM CDTFlash Flood WarningLIXJackson81 min
Apr 29, 8:41 PM CDTFlash Flood WarningLIXHarrison, Jackson94 min
Apr 30, 8:45 AM CDTRiver Flood WarningLIXJackson4 days

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.